Alert archive / Massachusetts / Dense Fog Advisories in 2013

Dense Fog Advisory 21, NWS Boston/Norton, MA

November 17, 20135 counties in Massachusetts; Bristol County, Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this dense fog advisory at Nov 17, 2013, 1:09 AM EST for 5 counties in Massachusetts; Bristol County, Newport County, Washington County, Rhode Island. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 1:09 AM EST (06:09 UTC)
Expired
Nov 17, 2013, 6:46 AM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 6.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS71 KBOX 170609
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
109 AM EST SUN NOV 17 2013

MAZ020>024-RIZ005>008-171400-
/O.NEW.KBOX.FG.Y.0021.131117T0609Z-131117T1400Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
109 AM EST SUN NOV 17 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING.

* LOCATION...SOUTH COASTAL AREAS OF MASSACHUSETTS AND RHODE
  ISLAND.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 9 AM.

* IMPACTS...LOW VISIBILITIES MAY CAUSE HAZARDOUS DRIVING
  CONDITIONS ON SOME ROADWAYS THROUGH THE OVERNIGHT. TEMPERATURES
  MAY ALSO FALL TO OR BELOW FREEZING IN SOME OF THE ADVISORY AREAS
  OVERNIGHT...WHICH COULD CAUSE SLICK SPOTS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
325 
WWUS71 KBOX 170927
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
427 AM EST SUN NOV 17 2013

MAZ024-RIZ008-171030-
/O.CAN.KBOX.FG.Y.0021.000000T0000Z-131117T1400Z/
NANTUCKET MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...NANTUCKET...BLOCK ISLAND
427 AM EST SUN NOV 17 2013

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE DENSE
FOG ADVISORY.

CONDITIONS HAVE IMPROVED ON NANTUCKET AND BLOCK ISLAND. DENSE FOG
IS NO LONGER EXPECTED.

$$

MAZ020>023-RIZ005>007-171400-
/O.CON.KBOX.FG.Y.0021.000000T0000Z-131117T1400Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
427 AM EST SUN NOV 17 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATION...SOUTH COASTAL AREAS OF MASSACHUSETTS AND RHODE 
  ISLAND.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 9 AM.

* IMPACTS...LOW VISIBILITIES MAY CAUSE HAZARDOUS DRIVING
  CONDITIONS ON SOME ROADWAYS THROUGH THE OVERNIGHT. TEMPERATURES
  MAY ALSO FALL TO OR BELOW FREEZING IN SOME LOCATIONS
  OVERNIGHT...WHICH COULD CAUSE SLICK SPOTS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
698 
WWUS71 KBOX 171146
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
646 AM EST SUN NOV 17 2013

MAZ020>023-RIZ005>007-171300-
/O.CAN.KBOX.FG.Y.0021.000000T0000Z-131117T1400Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
646 AM EST SUN NOV 17 2013

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE DENSE
FOG ADVISORY.

FOG IS ALREADY BEGINNING TO LIFT AS TEMPERATURES GRADUALLY RISE
THIS MORNING. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN
CANCELLED.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this dense fog advisory went out at Nov 16, 10:42 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 16, 10:42 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1042 PM EST SAT NOV 16 2013

.SYNOPSIS...
HIGH PRESSURE MOVES OFFSHORE TONIGHT...THEN AN APPROACHING WARM
FRONT MAY YIELD A FEW SHOWERS SUNDAY. WIDESPREAD SHOWERS AND
POSSIBLY A THUNDERSTORM ARE EXPECTED LATE SUNDAY NIGHT INTO
MONDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE REGION.
COLDER AND DRY AIR RETURNS FOR MIDWEEK AS LARGE HIGH PRESSURE
APPROACHES NEW ENGLAND FROM THE WEST. CONDITIONS MAY MODERATE BY
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
1025 PM UPDATE...
NOTING AN AREA OF FOG DEVELOPING ALONG THE S COAST OF RI/MA AT
03Z AS DEWPTS SLOWLY MOVE UPWARD...MAINLY CALM WINDS AND TEMPS
STUBBORN TO RISE. SOME PATCHES OF DENSE FOG ALSO IN AND OUT RIGHT
ALONG THE COAST. SEE LEADING EDGE OF HIGH CLOUDS WORKING INTO
HUDSON VALLEY AND INTO THE BERKSHIRE ON LATEST IR SATELLITE LOOP.

NO PRECIP OF NOTE ON RADAR...BUT WOULD NOT BE SURPRISED TO SEE
REPORTS OF SPOTTY SPRINKLES OR DRIZZLE AS HIGHER DEWPTS CONTINUE
TO STREAM IN OVERNIGHT. S-SW WINDS WILL START TO PICK UP TOWARD
SUNRISE...WHICH SHOULD HELP TEMPS INCREASE AFTER 08Z. HAVE KEPT
SLIGHT CHANCE POPS FOR SW PORTIONS OF HARTFORD COUNTY TOWARD
DAYBREAK.

HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
LOW LEVEL MOISTURE IS ABUNDANT SO EXPECT LOTS OF CLOUDS. WARM
FRONT APPROACHES FROM THE S AND THERE IS WEAK LOW LEVEL WAA SO
CANT RULE OUT A FEW SHOWERS FROM TIME TO TIME. BEST CHANCE FOR
SHOWERS WILL BE ACROSS W ZONES AS DEEPER MOISTURE MOVES IN FROM
THE WEST...BUT MAY ALSO SEE A FEW SHOWERS LIFTING N FROM THE
OCEAN ACROSS THE CAPE/ISLANDS ASSOCD WITH AREA OF WEAK MOISTURE
ADVECTION AND MINIMUM IN ELEVATED STABILITY. DESPITE THE CLOUDS
ANOTHER MILD DAY WITH HIGHS 55-60.

SUNDAY NIGHT...
POTENT MID LEVEL SHORTWAVE WILL BE LIFTING NE FROM THE GT LAKES
AND OHIO VALLEY WITH THE STRONG COLD FRONT MOVING INTO WESTERN
NEW ENG TOWARD 12Z MON. DECENT LOW LEVEL JET AROUND 60-65 KT WILL
BE MOVING IN FROM THE WEST OVERNIGHT WHICH WILL ENHANCE MOISTURE
TRANSPORT AND LOW LEVEL CONVERGENCE SO EXPECT WIDESPREAD SHOWERS
DEVELOPING FROM WEST TO EAST LATE SUN NIGHT. THERE IS ALSO SOME
ELEVATED INSTABILITY SO WE COULD BE LOOKING A FINE LINE OF
CONVECTION ALONG THE FRONT MOVING INTO SNE AS HIRES WRF SUGGESTS.
BEST UPPER LEVEL SUPPORT IS LIFTING TO THE N SUGGESTING A POSSIBLE
WEAKENING TREND BUT WE WILL BE INCLUDING CHC THUNDER. PWAT AND LOW
JET ANOMALIES ARE 2-3SD ABOVE NORMAL SO LOCALLY HEAVY DOWNPOURS
ARE LIKELY ESPECIALLY IN ANY CONVECTION...BUT THE SPEED OF THIS
SYSTEM WILL LIMIT MAX RAINFALL AMOUNTS TO LESS THAN AN INCH WITH
MOST LOCATIONS RECEIVING O.25-0.50" THROUGH MON MORNING.

CONCERNING WIND POTENTIAL...SOUNDINGS SHOW A RATHER STRONG LOW
LEVEL INVERSION WHICH WILL LIMIT GUSTS. TAKING 50-60 PERCENT OF
THE LOW LEVEL JET SUGGESTS GUSTS TO 30-35 KT POSSIBLE. IF A FINE
LINE DOES MOVE THROUGH THIS COULD ENHANCE THE POTENTIAL FOR A FEW
STRONGER GUSTS MIXING DOWN.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...

* SHOWERS...GUSTY WINDS...AND ISOLATED THUNDER POSSIBLE MONDAY
* HIGH PRESSURE TUESDAY THRU THU BRINGS COLD DRY WEATHER
* STORM SYSTEM MAY BRING ANOTHER ROUND OF PRECIP END OF NEXT WEEK

MODELS ARE IN GOOD AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK.  THEN
CUSTOMARY DIVERGENCE TOWARDS DAYS 6 AND 7 CREEPS BACK IN.  START THE
WEEK OFF WITH A QUICK BUT STRONG FRONTAL PASSAGE THAT WILL BRING
SHOWERS AND POSSIBLY THUNDERSTORMS TO THE REGION.  THEN HIGH
PRESSURE BUILDS IN THROUGH THE MIDDLE OF NEXT WEEK WITH COLDER AND
DRIER CONDITIONS.  FINALLY TOWARDS THE END OF THE WEEK THERES
POTENTIAL FOR A LOW PRESSURE SYSTEM TO BRING SOME PRECIPITATION TO
THE REGION.  THERE ARE MODEL DISCREPANCIES AT THIS TIME FRAME OF
COURSE WITH PLACEMENT AND TRACK OF THE LOW PRESSURE SYSTEM AS WELL
AS EXACT TIMING OF THE SYSTEM AND UPPER LEVEL PATTERN.  GIVEN THE
TIME FRAME AT THE END OF THE FORECAST PERIOD...WILL STICK WITH THE
SUPER BLEND FOR THE TIME BEING FOR THAT PORTION OF THE FORECAST.

MONDAY...LOW PRESSURE MOVES INTO QUEBEC...PULLING A STRONG COLD
FRONT THROUGH SOUTHERN NEW ENGLAND.  WITH A STRONG LOW LEVEL JET /40-
50 KTS UP TO 850MB/...MODEST INSTABILITY /K INDICES OVER 30/ AND A
SURGE IN PWAT VALUES /1.5 INCHES/...EXPECT A LINE OF CONVECTION WITH
HEAVY RAIN AND SCATTERED THUNDER AHEAD OF THE FRONT.  WHILE HIGH
PWATS ARE INDICATIVE OF HEAVY RAIN...THE FRONT IS RATHER PROGRESSIVE
SO HEAVY RAINFALL IN ANY ONE LOCATION SHOULD BE BRIEF.  EXPECTING
ABOUT HALF AN INCH OF RAIN IN ANY ONE LOCATION...THOUGH LOCALLY
AMOUNTS COULD BE HIGHER /UP TO ABOUT AN INCH/.  WINDS WILL BE GUSTY
THROUGHOUT THE DAY...BUT OVERALL WINDS SHOULD REMAIN BELOW ADVISORY
CRITERIA.  AHEAD OF THE COLD FRONT...TEMPERATURES SHOULD CLIMB INTO
THE UPPER 50S TO LOW TO MID 60S.  BEHIND THE FRONT...SKIES WILL
CLEAR FAIRLY QUICKLY.

TUESDAY AND WEDNESDAY...HIGH PRESSURE BUILDS INTO THE REGION
BRINGING COLD...DRY WEATHER TO THE AREA.  HIGH TEMPERATURES
EXPECTED TO BE IN THE 40S WITH LOWS IN THE 20S.

THURSDAY... CONTINUE TO SEE HIGH PRESSURE OVER THE AREA WHICH
ALLUDES TO THE LACK OF PRECIP. THE MIDLEVEL HEIGHT FLOW SEEMS TO BE
FROM THE SOUTHWEST WHICH IS THE RESULT OF THE HIGH MOVING OFFSHORE.
EVEN THOUGH SOUTHWEST WINDS ARE OVER THE REGION WE SHOULD HAVE
CLIMATOLOGICALLY NORMAL TEMPS.

FRIDAY AND SATURDAY... MODELS DIVERGE HERE ON HOW TO HANDLE THE
APPROACHING COLD FRONT. ON FRIDAY...THE 12Z ECMWF OPERATIONAL
FORECAST DECREASES HEIGHTS AND BRINGS IN A SMALL BATCH OF PRECIP
EARLY AND WAITS FOR THE MAIN BATCH OF PRECIP FOR SATURDAY
AFTERNOON. HOWEVER...THE 12Z GFS HOLDS OFF THE PRECIP AND BRINGS
IT IN FOR SATURDAY. THE GENERAL TREND HAS BEEN TO HOLD BACK ON
PRECIPITATION UNTIL LATER SO THIS FORECAST SHOWS THE LATER COLD
FRONT ARRIVAL. AFTER THE COLD FRONTAL PASSAGE A LARGE HIGH COMES
IN FROM CANADA AND BRINGS COLDER TEMPERATURES.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY NIGHT/...MODERATE CONFIDENCE REGARDING
CIG CATEGORIES SUNDAY.

THROUGH SUNDAY...VFR WITH LIGHT WINDS THROUGH MUCH OF
TONIGHT...THEN EXPECT MVFR CIGS TO INVADE SNE FROM SW TO NE
DURING SUNDAY. IT IS POSSIBLE THE TIMING OF MVFR COULD BE LATE
TONIGHT IN THE CT VALLEY. A FEW LIGHT SHOWERS POSSIBLE ANYWHERE
IN SNE DURING SUN.

SUN NIGHT...CONDITIONS LOWERING TO IFR WITH HEAVIER SHOWERS
MOVING IN FROM THE WEST...MAINLY AFTER MIDNIGHT. A FEW TSTMS
POSSIBLE AS WELL. AREAS OF LLWS DEVELOPING LATE AS LOW LEVEL JET
MOVES INTO THE REGION. ANY TSTMS WILL HAVE POTENTIAL TO BRING
BRIEF GUSTY WINDS.

KBOS TAF...MODERATE CONFIDENCE ON MVFR CIGS DEVELOPING SUNDAY.

KBDL TAF...MODERATE CONFIDENCE ON MVFR CIGS DEVELOPING SUNDAY.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...MODERATE CONFIDENCE. PERIODS OF MVFR/IFR CONDITIONS
LIKELY BEFORE NOON WITH LINE OF SHRA/SCT TSRA. THEN QUICK
IMPROVEMENT TO VFR. SOUTHERLY WINDS GUST TO 30 KTS THEN SHIFT TO
WESTERLY WITH COLD FRONTAL PASSAGE. LOW LEVEL WIND SHEAR IS A
CONCERN EARLY MONDAY WITH 40-50KT LOW LEVEL JET.

MONDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE.  VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

FORECAST CONFIDENCE IS HIGH THROUGH SUNDAY NIGHT.

OVERNIGHT...LIGHT/VRBL WINDS SHOULD PICK UP A BIT FROM THE SE AND
S AFTER 06Z ALONG THE SOUTHERN WATERS. SEAS WILL REMAIN BELOW 4
FT.

SUNDAY-SUNDAY NIGHT...LIGHT WINDS AND SEAS THROUGH MUCH OF
SUNDAY WITH SE WINDS INCREASING TO 10-20 KT SUN AFTERNOON.
SOUTHERLY WINDS WILL BE INCREASING SUN NIGHT...ESPECIALLY AFTER
MIDNIGHT AS THE LOW LEVEL JET MOVES INTO THE WATERS. STRONG
INVERSION WILL LIMIT GUSTS BUT POTENTIAL FOR G25-30 KT LATE SUN
NIGHT. A FEW SHOWERS POSSIBLE SUNDAY WITH MORE WIDESPREAD SHOWERS
MOVING IN FROM THE WEST LATE SUN NIGHT WHICH WILL LIMIT VSBYS.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...HIGH CONFIDENCE.  SEAS 5 TO 8 FEET AND SOUTHERLY WINDS
GUSTING TO AROUND 30 KNOTS ARE EXPECTED AHEAD OF A COLD FRONT MOVING
OVER THE WATERS LATE MONDAY.  SMALL CRAFT ADVISORIES FOR ALL OF THE
WATERS WILL LIKELY BE NEEDED.  VISIBILITY WILL BE LIMITED IN SHOWERS
AND POSSIBLE SCT THUNDERSTORMS LATE MORNING INTO THE EARLY AFTERNOON.

TUESDAY...HIGH CONFIDENCE.  THOUGH WESTERLY WINDS REMAIN GUSTY IN
STRONG COLD AIR ADVECTION...WINDS AND SEAS GRADUALLY DIMINISH
THROUGH TUESDAY NIGHT.  SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED.

WEDNESDAY AND THURSDAY...HIGH CONFIDENCE.  HIGH PRESSURE BUILDS OVER
THE WATERS...FURTHER SUPPRESSING WINDS AND SEAS.  A SMALL CRAFT
ADVISORY MAY BE NECESSARY FOR THE OUTER WATERS EARLY WEDNESDAY
BEFORE WINDS AND SEAS FALL BELOW CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...EVT
SHORT TERM...KJC
LONG TERM...RLG/99
AVIATION...KJC/RLG/99
MARINE...KJC/EVT/99
Hazardous weather outlook, Nov 16, 3:53 PM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EST SAT NOV 16 2013

CTZ002>004-MAZ002>022-024-026-NHZ011-012-015-RIZ001>008-172100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
353 PM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOUTH TO SOUTHWEST WINDS WILL BECOME GUSTY SUNDAY NIGHT AND
ESPECIALLY MONDAY AHEAD OF AN APPROACHING COLD FRONT. THE GUSTS
COULD REACH 30 TO 40 MPH. THERE MAY BE SCATTERED THUNDERSTORMS
LATE SUNDAY NIGHT THROUGH MIDDAY MONDAY. WIND GUSTS MAY BE HIGHER
IN ANY THUNDERSTORMS...ALONG WITH BRIEF HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-MAZ023-172100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-DUKES MA-
353 PM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY OF GALE FORCE GUSTS AHEAD OF A COLD
FRONT LATE SUNDAY NIGHT AND MONDAY. THERE IS ALSO A LOW
PROBABILITY OF GALE FORCE GUSTS WITH THE NORTHWEST WINDS BEHIND
THE FRONT MONDAY NIGHT THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:36 AM ESTSmall Craft AdvisoryBOX4 days

Nearby

Dense Fog Advisories in Massachusetts, 2013Dense Fog Advisories in Rhode Island, 2013Every dense fog advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.